IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Are Unemployment Rates Nonstationary or Nonlinear? Evidence from 19 OECD Countries

  • Veli YILANCI

    ()

    (Istanbul University, Faculty of Economics, Department of Econometrics)

This study investigates the stationarity and linearity properties of unemployment rates in 17 OECD countries. We use a new unit root test developed by Kapetanios, Shin and Snell (2003) (KSS) which tests the joint null hypothesis of linearity and a unit root against a nonlinear stationary process. We reject the null hypothesis of a linear unit root so find evidence in support of the natural rate of unemployment for Belgium, Korea, Switzerland, USA, Netherlands and Poland and we unable to reject the null hypothesis of hysteresis for Australia, Austria, Canada, Finland, Germany, Japan, Luxembourg, Norway, Slovak Republic and Turkey according to the KSS test results.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.accessecon.com/pubs/EB/2008/Volume3/EB-08C20053A.pdf
Download Restriction: no

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 3 (2008)
Issue (Month): 47 ()
Pages: 1-5

as
in new window

Handle: RePEc:ebl:ecbull:eb-08c20053
Contact details of provider:

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Dickey, David A & Fuller, Wayne A, 1981. "Likelihood Ratio Statistics for Autoregressive Time Series with a Unit Root," Econometrica, Econometric Society, vol. 49(4), pages 1057-72, June.
  2. Kapetanios, George & Shin, Yongcheol & Snell, Andy, 2003. "Testing for a unit root in the nonlinear STAR framework," Journal of Econometrics, Elsevier, vol. 112(2), pages 359-379, February.
  3. Edmund S. Phelps, 1968. "Money-Wage Dynamics and Labor-Market Equilibrium," Journal of Political Economy, University of Chicago Press, vol. 76, pages 678.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-08c20053. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.